Alert archive / Minnesota / Gale Warnings in 2015

Gale Warning 15, NWS Duluth, MN

July 29, 2015

NWS Duluth, MN issued this gale warning at Jul 29, 2015, 3:57 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 3:57 AM CDT (08:57 UTC)
Expired
Jul 29, 2015, 7:00 PM CDT
In force
15 hr
Issued by
NWS Duluth, MN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Jul 29, 1:20 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 29, 1:20 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
120 AM CDT WED JUL 29 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 324 PM CDT TUE JUL 28 2015

AS OF 19Z...THE PCPN HAD COME TO AN END OVER THE FORECAST AREA AS AN
UPPER LEVEL SHORTWAVE HAD ROTATED UP INTO CANADA FROM NORTHERN MN.
LARGE CU FIELD COVERED THE AREA AND KEPT TEMPS IN CHECK. THIS ALSO
HAS LIMITED INSTABILITY. HOWEVER...THERE HAS BEEN A SLOW INCREASE IN
MUCAPE AHEAD OF THE COLD FRONT THAT WAS IN NW MN. ADDITIONAL STORM
DEVELOPMENT WILL BE LIMITED UNTIL THE FRONT ARRIVES DUE TO DRYING
SEEN ON WATER VAPOR IMAGERY...LACK OF UPPER LEVEL FORCING AND H7
TEMPS RISING INTO THE 10 TO 12C RANGE FOR A CAP. WITH ANY STORMS
THAT DO FIRE UP WITH THE FRONT...POTENTIAL FOR SEVERE HAS BEEN
MINIMIZED DUE TO THE EXTENSIVE CLOUD COVER AND LACK OF DECENT
DESTABILIZATION.

EXPECT SOME STORMS TO EVENTUALLY FORM EAST OF THE TWIN PORTS THIS
EVENING AS THE FRONT PUSHES EASTWARD. THEY SHOULD REMAIN ISOLD IN
NATURE. THE COLD FRONT SHOULD PUSH EAST OF THE AREA OVERNIGHT
BRINGING AN END TO THE SHOWERS AND STORMS. GUSTY WINDS WILL CONTINUE
TONIGHT AS A CUT OFF UPPER LOW REACHES NW ONTARIO BY WEDNESDAY
MORNING. A TIGHT PRESSURE GRADIENT WILL BE FOUND OVER THE AREA AS
THE UPPER LOW IS VERTICALLY STACKED WITH THE SFC LOW. MEANWHILE...A
FAST MOVING IMPULSE EMBEDDED IN THE FLOW ALOFT WILL CLIP THE
INTERNATIONAL BORDER LATE TONIGHT. HAVE MAINTAINED A LOW POP OVER
KOOCHICHING COUNTY BY 11Z.

ON WEDNESDAY...THE TIGHT PRESSURE GRADIENT REMAINS AS THE VERTICALLY
STACKED SYSTEM MEANDERS FURTHER INTO NW ONTARIO. GUSTY WINDS WILL
PREVAIL...BUT NOT EXPECTING WIND ADVISORY CRITERIA ATTM. ADDITIONAL
SHORT WAVE ENERGY WILL MOVE ALONG THE INTERNATIONAL BORDER THROUGH
THE DAY...WITH THE BEST FORCING NORTH OF THE BORDER. WILL MAINTAIN
POPS ALONG THE BORDER AS A RESULT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 324 PM CDT TUE JUL 28 2015

OVERALL...SEASONAL TEMPERATURES IN THE UPPER 70S AND LOW 80S ARE
EXPECTED THROUGH THIS WEEK. SLIGHTLY COOLER WEATHER COULD SET IN
EARLY NEXT WEEK. THERE IS A MINOR OPPORTUNITY FOR PCPN WITH A COLD
FRONT PASSAGE THURSDAY NIGHT. A BETTER OPPORTUNITY IS EXPECTED OVER
THE MIDDLE OF THE WEEKEND WITH THE PASSAGE OF A STRONGER COLD FRONT.

THURSDAY...THE NORTHLAND WILL BE BREEZY WNW FLOW. BOTH THE NAM12 AND
GFS BUFR SOUNDINGS ARE SUGGESTING WIND GUSTS UP TO AROUND 25 MPH.
SCATTERED CUMULUS WILL LIKELY DEVELOP BY THE EARLY AFTERNOON. HIGH
TEMPERATURES SHOULD BE IN THE UPPER 70S TO NEAR 80 DEGREES.

THURSDAY NIGHT AND EARLY FRIDAY...THE GFS/ECMWF/GEM ARE INDICATING A
WEAK COLD FRONT WILL MOVE THROUGH THE NORTHLAND. THERE IS A LOW
CHANCE OF SHOWERS OVER THE NORTHERN AND SE FORECAST AREA OVERNIGHT.
THE GFS AND SREF ARE INDICATING LITTLE IF ANY MUCAPE...SO LEFT
THUNDER OUT OF THE FORECAST.

FRIDAY...HIGH PRESSURE WILL MOVE INTO THE NORTHERN PLAINS. THE
NORTHLAND WILL BE IN BREEZY NW FLOW. A PASSING SHORTWAVE COULD
RESULT IN SCATTERED/BROKEN CLOUD COVER AND SHOWERS/STORMS OVER THE
NORTHERN FORECAST AREA DURING THE AFTERNOON. HIGHS SHOULD BE IN THE
UPPER 70S.

THIS WEEKEND...THE GFS/ECMWF/GEM ARE INDICATING A COLD FRONT WILL
MOVE THROUGH THE NORTHLAND AND PROVIDE THE NEXT BEST OPPORTUNITY FOR
SHOWERS AND THUNDERSTORMS. THE MODELS ARE LACKING AGREEMENT AS TO
THE TIMING OF THE FRONTAL PASSAGE...BUT THE GSF IS HONING IN ON LATE
SATURDAY AND EARLY SUNDAY. THE ECMWF AND GEM HAVE TWO FRONTAL
PASSAGES...ONE LATE SATURDAY AND EARLY SUNDAY...FOLLOWED BY A
SECONDARY COLD FRONT LATE SUNDAY. THEREFORE...THE ECMWF AND GEM HAVE
PCPN CHANCES SPREAD THROUGH THE WEEKEND.

MONDAY...COOLER WEATHER IS LIKELY IN THE WAKE OF THE WEEKEND COLD
FRONT PASSAGE. HIGHS MIGHT BE IN THE MIDDLE 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 116 AM CDT WED JUL 29 2015

VFR CONDITIONS OVERNIGHT. WINDY CONDITIONS DEVELOPING BY EARLY
MORNING...PERSISTING THROUGH SUNSET. EXPECT WIDESPREAD FREQUENT
GUSTS IN THE 30-40 KNOT RANGE TODAY. A FEW HIGHER GUSTS AROUND 50
KNOTS WILL BE POSSIBLE...ESPECIALLY AROUND ANY SHOWERS THIS
AFTERNOON. MOISTURE WRAPPING ACROSS NORTHERN MN IN ASSOCIATION
WITH THE UPPER LEVEL LOW MOVING ACROSS SOUTH CENTRAL CANADA WILL
BRING SCT SHOWERS AND MVFR CIGS/VSBYS TO KINL AND POSSIBLY EVEN
AS FAR SOUTH AS KHIB.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  77  59  80  59 /  10   0  10  10
INL  73  56  77  54 /  30  10  10  30
BRD  80  60  83  59 /   0   0   0  10
HYR  76  58  80  57 /   0   0  10  20
ASX  79  60  81  60 /   0   0  10  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THURSDAY FOR LSZ140-141-146-
     147.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
     142>145-148.

&&

SHORT TERM...GSF
LONG TERM...GROCHOCINSKI
AVIATION...GRANING
Hazardous weather outlook, Jul 28, 11:12 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1112 PM CDT TUE JUL 28 2015

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1112 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

LSZ121-140>148-291130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1112 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

GUSTY WINDS LATE TONIGHT WILL CREATE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY
MORNING.

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND
SUNDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:50 AM CDTWind AdvisoryDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more15 hr

Nearby

Gale Warnings in Minnesota, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.